Hi. I want to know if masturbateing cause anxiety? (Imbalance of brain chemicals) I read several articles online !? I'm a frequent masterbator and I have anxiety now!?, im not saying it's cause of masterbating!! , I'm on lexamil (lexapro) and its been a while since I had sex or masterbated I have this urge to do it now but I'm concerned that it makes my anxiety worst and the lexamil (lexapro) have an effect? , so my questions are can I masterbate while on this medication and will or can it make my anxiety worst? I know lexamil give a low sex drive? ! ... sorry if this post are offensive to anyone!

5 Replies

  • Hi Corneroos, After reading your post I feel you probably wont get a big response to your question.

    If you go on to Wikipedia and type in lexapro it does give you all the adverse reactions. i.e.

    Escitalopram, like other SSRIs, has been shown to affect sexual functions causing side effects such as decreased libido, delayed ejaculation, genital anesthesia,[16] and anorgasmia.[17][18]

  • I'm not a doctor,but I wouldn't think that masterbaiting causes anxiety. Normally after having sex your relaxed. I think maybe you have something else going on thats causing your anxiety.

  • I think it can do the opposite as it distracts and relaxes you. So dont think so

  • Just typed a long reply to you which disappeared as I pressed 'Submit'.

    So this is a briefer one. You have nothing to fear from masturbation ; as Sarm has said, it's more likely to provide relief than cause anxiety. The only source of anxiety will be any (unnecessary and inappropriate) guilt which you might sometimes feel despite it being a normal & natural act.

    I suspect that the anxiety you feel is from the frustration caused by sexual dis-function which is a common side effect of most antidepressants, especially SSRIs.

    Your doctor may be able to suggest an alternative medication.

  • Thanks for the reply's everyone

You may also like...